(Closed) Pill crushing the sex drive?

posted 8 years ago in Intimacy
Post # 3
Hostess
18643 posts
Honey Beekeeper
  • Wedding: June 2009

This is a pretty common side effect.  I have NO drive at all now, I’m going off the pill because it isn’t worth it to me.  I’m thinking about going to an IUD.

Post # 4
Member
4123 posts
Honey bee
  • Wedding: October 2010

It’s really common! Since you’ve already gone on condoms once, I rec. reading the book “taking charge of your fertility.” As it seems there’s no “medical” reason to stay on BC there’s ways to naturally work with your fertility that can actually be more effective.

We’re using the STM (sympto-thermal method) of Fertility Awareness Method with no sex on the “fertile” days. Others use a barrier method.

The best is that it’s free, completely natural, better for you AND the environment, and no side effects 🙂

Post # 5
Member
293 posts
Helper bee
  • Wedding: June 2015

Ohhh Yeah this is happening to me and it sucks! but the reason I went on the pill was because I didn’t have a period for almost six months and I wasn’t pregnant.

 

When I was on nortrel it didn’t kill my sex drive but both times I was on a generic it kills my sex drive, but la da di I don’t have health insurance now, so I have to take whatever the state will give me, and it’s a generic. I’m on this thing called Select Plan for women in PA that don’t have health insurance and it pays for your birth control and yearly checkups

Post # 6
Member
446 posts
Helper bee
  • Wedding: May 2015

Like the others said, one side effect of BC is low sex drive.  I have had many issues with the pill, went through quite a few different ones due to emotional issues.  I went down to some of the lowest dose pills, but that still didn’t solve all my problems on it, so I went off.  I have been off now for 1 1/2 yrs (sticking with condoms) and I feel so amazing I don’t think I will EVER go back.  Some women just don’t do well on the hormones! 

One option you might try is the Nuva ring-I felt that I did a little better on that emotionally, but it irritated me to wear it.   

Post # 7
Member
135 posts
Blushing bee
  • Wedding: June 2010

I have definitely noticed that problem, and I’m looking forward to going off the pill and seeing how that affects it!

Post # 8
Member
536 posts
Busy bee
  • Wedding: October 2011

I too have this problem!  I have been on the Nuvaring for about 8 months and I am just never in the mood!  It totally sucks! 

Post # 9
Member
1237 posts
Bumble bee
  • Wedding: May 2015

I think I’ve heard that Seasonique has one of the highest hormone levels and thus the most severe side effects. I would definitely talk to your doctor, especially since you haven’t gotten your period in a year. There are so many different types of birth control because each works differently and certain prescriptions are better for certain women.

Post # 10
Member
264 posts
Helper bee
  • Wedding: September 2009

Going off the pill made a world of difference for me. We use the same method as KLP2010–and I will never go back!

Post # 11
Member
2280 posts
Buzzing bee
  • Wedding: April 2011

I’m going to third KLP. I’ve used FAM for a year and a half with A. no side effects, B. no cost, and C. no oopsie babies. Fertility awareness is definitely worth a look if you’re unhappy with your pill side effects. Even if you are happy with your birth control methods, every woman should have this knowledge about how their bodies work. It’s important to be informed. 🙂

Post # 12
Hostess
18643 posts
Honey Beekeeper
  • Wedding: June 2009

@kirabee: LoSeasonique which the OP uses is pretty low hormone-wise.

By The Way, I forgot to say before but I am on one of the lowest hormone pills and it doesn’t work for me at all.  You might want to consider one with different types of hormones, it could have a different effect on you.

Post # 14
Member
990 posts
Busy bee

I believe that is a pretty common side affect. I was on various BC including ortho tri-cyclen and nuvaring, and I had basically no sex drive, I could go for weeks (which is a lot from someone who would do it 2x/day 7days/week). I had to take myself off and then my drive kicked into overdrive and it was almost like I was making up for lost time. Now, Fiance and I are using a combo of the “pull out” and condom method.

Post # 15
Member
11325 posts
Sugar Beekeeper
  • Wedding: February 2011

I too have heard its a really common side effect. I’ve been on bc since about a year before I ever started having sex… so honestly I have no idea what “normal” would be for me if I wasn’t on it. I do know that my drive is lower than I would prefer and I do kind of blame the bc. My plan is to stay on it until after we’re married (my insurance does not cover pregnancy so we REALLY have to be careful until I’m on his) then talk to Fiance about getting off for a period of time to see what happens. 

Post # 16
Member
820 posts
Busy bee
  • Wedding: July 2009

I’ve had this problem for the past few years – I’ve been on the pill for 11 years, and it wasn’t bad for the first 8 but then they discountinued the pill I was on and my new one (LoEstrin24) KILLED my sex drive. But, good news ladies!!! I went off the pill like two weeks ago and it is like I was asleep for the last few years and I have been awakened! Already it made a WORLD of difference and I was so scared it would last forever. But no- believe it or not- just like that, I have a libido again!!!! AMEN!!

The topic ‘Pill crushing the sex drive?’ is closed to new replies.

Find Amazing Vendors